MAUDE Adverse Event Report: ESTABLISHMENT LABS S.A. MOTIVA ERGONOMIX ROUND SILKSURFACE; MOTIVA IMPLANTS

ESTABLISHMENT LABS S.A. MOTIVA ERGONOMIX ROUND SILKSURFACE; MOTIVA IMPLANTS
Catalog Number ERSD-245
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
"a number of risk factors for rupture have been identified; the most common cause is surgical instrument damage.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128.) ¿it is imperative that careful planning and exacting surgical technique are used to reduce iatrogenic damage of implants during primary placement and subsequent reoperations.¿ (handel, garcía and winxtrom, 2013.Breast implant rupture: causes, incidence, clinical impact, and management.Plast.Reconstr.Surg.132: 1128).Breast implants are not considered lifetime devices, and implant rupture is a risk associated with breast surgery, which can occur at any time.Adittionally, rupture is a common and known reason for complaints, and it is clearly characterized in the product dfu included with the implant, as stated above.Additionally, no cases of rupture because of product failure have been reported to establishment labs ever.The instructions for use in the directions for use were reviewed to determine if there are indications that ensure the prevention and good handling of the product.For this event, it is considered that the information is suitable on the section of surgical precautions as follows: ¿breast implants can potentially remain intact for decades in the body, but all such devices will fail at some point.Breast implants rupture when the shell develops a tear or hole.Rupture can occur at any time after implantation, but it is most likely to occur; the longer the implant is in place.The following may cause implants to rupture: damage by surgical instruments, implant stress, and weakening during implantation, age and design of the implant, submuscular rather than sub-glandular location, the occurrence of post-operatory hematomas or seromas, folding or wrinkling of the implant shell, excessive force to the chest, trauma, compression during mammographic imaging, and severe capsular contracture¿.Also, a complete review of the dhr's was carried out, no deviation was found in the process, so it is established that there is no evidence of a relationship between the event and the manufacturing process.Device involved is in transit to the lab.Testing is going to be performed.
 
Event or Problem Description
Korea.It was reported a patient operated in (b)(6) 2020.Visited a doctor in (b)(6) 2025 and was diagnosed with a ruptured right breast implant.No patient demographics, such as age, weight, or ethnicity, were provided by the reporter, and no adverse outcomes for the patient have been noted.Efforts to gather additional information are ongoing, and the investigation remains in progress.
 
Additional Manufacturer Narrative
General conclusion: device involvement: a causal relationship between the reported event and the device has been established.Event characterization: the event was classified as a device rupture.Technical investigation summary: laboratory testing laboratory evaluation was conducted in accordance with wi-001048 "pms laboratory testing units." key findings include: visual inspection: macroscopic examination of the returned device revealed clear evidence of shell rupture.Microscopic analysis: under magnification analysis could not be performed.The returned implant was severely damaged and incomplete, and therefore the physical condition of the unit did not allow for magnified examination.Shell compliance testing: mechanical and material integrity testing confirmed that the implant shell met all applicable international specification standards.Root cause analysis: a root cause could not be identified because the returned implant was severely damaged and incomplete, preventing the morphological and functional analyses needed to determine the failure mechanism.As a result, the device¿s condition did not allow for a conclusive assessment of the origin of the damage.Device history record (dhr) review: a comprehensive review of the device history record (dhr) for the affected lot was completed.No deviations, non-conformances, or anomalies were identified during manufacturing.All raw materials and process parameters conformed to specified quality requirements.Trend and signal monitoring: the event has been evaluated as part of ongoing trend analysis activities within the pms program.Per the current complaint data report: no adverse or unexpected trends related to the alleged event have been identified.No further corrective or preventive actions are required at this time.Establishment labs will continue to monitor for similar events as part of routine pms surveillance.

Brand Name
MOTIVA ERGONOMIX ROUND SILKSURFACE
Common Device Name
MOTIVA IMPLANTS
Manufacturer (Section D)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer (Section G)
ESTABLISHMENT LABS S.A.
building b-25, coyol free zone
alajuela,alajuela
Manufacturer Contact
susana hidalgo
building b-25, coyol free zone
alajuela,alajuela 
8003554164
MDR Report Key22030983
Report Number3012883202-2025-00687
Device Sequence Number8142016
Product Code FTR
UDI-Device Identifier07445161010537
UDI-Public(01)07445161010537(11)220908(17)270908
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberERSD-245
Device Lot Number22090356
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown